MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an antegrade uretic stent placement via access from the kidney.A universal firm ureteral stent set was used.The attending physician indicated that during the removal of the amplatz wire, it got stuck in the stent and could not be removed.The two physicians had to remove the stent and wire together out of the patient as one unit.The wire was then separated and removed and a new stent was deployed.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any additional procedures or adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, dimensional verification, device history record, documentation, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.Review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.In addition, a review of device history record did not observe any non-conformances that may have contributed to this incident.The wire guide returned for physical evaluation is not the wire guide that was supplied with the ufh-600 stent set.Based on the provided information and the returned product evaluation, the root cause is due to the physician using a different wire guide than the supplied one.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6321600
Report Number1820334-2017-00155
Device Sequence Number577679
Product Code FAD
UDI-Device Identifier00827002498778
UDI-Public(01)00827002498778(17)180812(10)6114485
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-600
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;